Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 257, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 8, 2005, 5:06 AM CDT for Saint Croix County, Wisconsin. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2005, 5:06 AM CDT (10:06 UTC)
- Expired
- Aug 8, 2005, 6:01 AM CDT
- In force
- 55 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
County Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 91 km from the middle of the area, began a volume at 10:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 10.1 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3207 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1389 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 7.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMPX 081006 SVRMPX WIC109-081100- /O.NEW.KMPX.SV.W.0257.050808T1006Z-050808T1100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 506 AM CDT MON AUG 8 2005 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ST. CROIX COUNTY IN WEST CENTRAL WISCONSIN * UNTIL 600 AM CDT * AT 503 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM... CAPABLE OF PRODUCING LARGE HAIL. THIS STORM WAS LOCATED NEAR NEW RICHMOND...AND MOVING EAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... DEER PARK... HAMMOND... CYLON... BALDWIN... FOREST... EMERALD... WOODVILLE... HERSEY... WILSON... GLENWOOD CITY... STAY INDOORS...AND AWAY FROM WINDOWS. LAT...LON 4521 9266 4503 9270 4489 9217 4520 9218 $$
2 follow-up statements
000 WWUS53 KMPX 081035 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 534 AM CDT MON AUG 8 2005 WIC109-081100- /O.CON.KMPX.SV.W.0257.000000T0000Z-050808T1100Z/ ST. CROIX WI- 534 AM CDT MON AUG 8 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 600 AM CDT FOR ST. CROIX COUNTY... AT 532 AM CDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING LARGE HAIL...NEAR STAR PRAIRIE AND HOULTON...AND MOVING EAST AT 15 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE HUNTINGTON...HOULTON... HERSEY...FOREST...EMERALD...CYLON...BOARDMAN...WOODVILLE...WILSON... SOMERSET...ROBERTS...NEW RICHMOND...HAMMOND...GLENWOOD CITY...DEER PARK AND BALDWIN. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4519 9271 4490 9274 4489 9217 4520 9218 $$
000 WWUS53 KMPX 081101 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 600 AM CDT MON AUG 8 2005 WIC109-081115- /O.EXP.KMPX.SV.W.0257.000000T0000Z-050808T1100Z/ ST. CROIX WI- 600 AM CDT MON AUG 8 2005 ...THE SEVERE THUNDERSTORM WARNING FOR ST. CROIX COUNTY EXPIRED AT 600 AM CDT... THE THUNDERSTORMS OVER THE COUNTY WEAKENED BELOW SEVERE LEVELS. SMALL HAIL...HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE STILL POSSIBLE WITH THE THUNDERSTORMS MOVING ACROSS THE COUNTY. LAT...LON 4519 9271 4490 9274 4489 9217 4520 9218 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 3:26 AM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Aug 8, 3:26 AM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 326 AM CDT MON AUG 8 2005 .DISCUSSION...TODAY THROUGH WEDNESDAY NIGHT CONVECTION CONTINUES TO RUMBLE OVER FAR NORTHEAST SD EARLY THIS MORNING IN ZONE OF LOW LEVEL WAA AND ELEVATED INSTABILITY. ALTHOUGH 00Z RUNS OF THE NAM AND GFS FAILED TO PICK ON SOME CONVECTION EARLY THIS MORNING...06Z NAM DOES SHOW SOME CONVECTION MAKING IT INTO WEST CENTRAL MN THIS MORNING BEFORE FADING AWAY. AS A RESULT WILL HAVE SOME POPS IN THE FAR WEST THIS MORNING. A HOT DAY STILL ON TAP TODAY WITH A LOW LEVEL THERMAL RIDGE PROGGED FROM NEAR RWF TO MSP BY LATE AFTERNOON. TRAJECTORY FORECAST AND 850 MB TEMPERATURE PROGS FROM THE GFS/NAM INDICATE MIDDLE 90S IN THIS ZONE WHICH IS WHAT WE HAVE BEEN FORECASTING FOR SEVERAL DAYS NOW. BUMPED UP THE DEW POINTS A LITTLE TODAY AS A POCKET OF NEAR 70 DPS MOVE THROUGH. DERIVED HEAT INDEX VALUES CLIMB TO AROUND 102 TO 103 FROM MSP ON WEST AND SOUTHWEST. WILL MENTION THE HEAT INDEX IN THE HWO BUT NO ADVISORY PLANNED AT THIS TIME. FRONTAL BOUNDARY STILL PROGGED BY THE GFS/NAM TO ENTER THE NORTHERN CWA LATE THIS AFTERNOON AND THEN SETTLE A LITTLE SOUTHWARD TONIGHT. INDICATED SOME LATE AFTERNOON CONVECTION DEVELOPING ACROSS THE FAR NORTH AND THEN DROPPING SOUTHWARD DURING THE EVENING. NOT TOO CONFIDENT ON THE CONVECTION LATE TODAY/TONIGHT WITH THE LACK OF STRONG FORCING AND CAP. TUESDAY A LITTLE DIFFERENT AS WAVE OF LOW PRESSURE RIDES EASTWARD ALONG THE FRONT. THIS IS IN RESPONSE TO AN APPROACHING SHORT WAVE AND 80 KNOT RIGHT ENTRANCE REGION TO THE JET NORTH OF MN. STRONG LAYER DIVERGENCE ALOFT SHOWN IN THE GFS/NAM. SEVERE WEATHER POTENTIAL MUCH BETTER TUESDAY AFTERNOON AND EVENING. 0-6KM BULK SHEAR BETWEEN 35 AND 40 KNOTS SPREADING SOUTHWARD ACROSS THE CWA DURING THE AFTERNOON/EVENING WITH 0-1 KM SHEAR BETTER THAN 15 KNOTS. HAVE RAISED POPS INTO THE LIKELY CATEGORY FOR EASTERN AND SOUTHERN PORTIONS OF THE CWA FOR WEDNESDAY EVENING AS AN ORGANIZED AREA OF STRONG TO SEVERE CONVECTION EXPECTED. LONGER TERM...THURSDAY THROUGH SUNDAY THE LATEST ENSEMBLE SUGGESTS A BROAD WESTERLY FLOW ACROSS OUR COUNTY WARNING AREA AT BOTH 700MB AND 500MB WITH THE UPPER JET REMAINING NEAR THE CANADIAN BORDER. THE 08/00Z GFS MODEL IS FAIRLY CONSISTENT BRINGING A SURFACE FRONT FROM NORTHWEST TO SOUTHEAST ACROSS OUR FORECAST AREA FRIDAY AND FRIDAY NIGHT. THIS IS EXPECTED TO BRING THE BEST CHANCE OF PRECIPITATION. THE ENSEMBLE SPAGHETTI DIAGRAMS SHOW A DIVERGENCE IN SOLUTIONS IN BOTH THE SURFACE PRESSURES AND 850 MB HEIGHTS DURING THIS PERIOD ADDING A DEGREE IN UNCERTAINTY IN THE PRECIPITATION FORECAST. THE ENSEMBLE SPAGHETTI SOLUTIONS ALSO KEEP THE PLUS 20 DEGREE 850MB TEMPERATURE WELL TO OUR SOUTH AND SOUTHWEST...SUGGESTING NO WARM INTRUSIONS AND GIVING CONFIDENCE IN A PERSISTENT TEMPERATURE REGIME NEAR SEASONAL NORMALS. .MPX WATCHES/WARNINGS/ADVISORIES... .MN...NONE. .WI...NONE. && RAH/WJH
Hazardous weather outlook, Aug 7, 8:36 PM CDT, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 836 PM CDT SUN AUG 7 2005 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-081100- ANOKA-BARRON-BENTON-BLUE EARTH-BROWN-CARVER-CHIPPEWA-CHISAGO-DAKOTA- DOUGLAS-DUNN-EAU CLAIRE-FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-ISANTI- KANABEC-KANDIYOHI-LAC QUI PARLE-LE SUEUR-MARTIN-MCLEOD-MEEKER- MILLE LACS-MORRISON-NICOLLET-PEPIN-PIERCE-POLK-POPE-RAMSEY-REDWOOD- RENVILLE-RICE-RUSK-SCOTT-SHERBURNE-SIBLEY-ST CROIX-STEARNS-STEELE- STEVENS-SWIFT-TODD-WASECA-WASHINGTON-WATONWAN-WRIGHT-YELLOW MEDICINE- 836 PM CDT SUN AUG 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA AND FOR WEST CENTRAL WISCONSIN. .DAY ONE...THE REST OF TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A COLD FRONT WILL SINK SLOWLY SOUTHWARD INTO CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN MONDAY EVENING. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR THE FRONT AND A FEW OF THE STORMS MAY BECOME SEVERE AND CONTAIN LARGE HAIL AND DAMAGING WINDS. THE FRONT WILL BECOME STATIONARY ACROSS CENTRAL WISCONSIN AND SOUTHERN MINNESOTA MONDAY NIGHT. AN AREA OF LOW PRESSURE IS FORECAST TO MOVE EASTWARD ALONG THE FRONT AND PASS ACROSS SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN TUESDAY AFTERNOON AND EVENING. AS A RESULT...A MORE WIDESPREAD SEVERE WEATHER EVENT IS POSSIBLE ACROSS THE REGION TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 5:18 AM CDT | Severe Thunderstorm Warning | MPX | Barron, Dunn | 57 min |
| Aug 8, 5:57 AM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Rusk | 63 min |
| Aug 8, 6:14 AM CDT | Severe Thunderstorm Warning | MPX | Barron | 61 min |
| Aug 8, 6:59 AM CDT | Severe Thunderstorm Warning | MPX | Rusk | 48 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.